Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 2, 2007, 3:59 AM MDT. It took effect at Oct 2, 2007, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2007, 3:59 AM MDT (09:59 UTC)
- In effect from
- Oct 2, 2007, 9:00 AM MDT
- Expired
- Oct 3, 2007, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 020959 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MDT TUE OCT 2 2007 MTZ009-010-021800- /O.UPG.KTFX.HW.A.0012.071002T1500Z-071003T0300Z/ /O.NEW.KTFX.HW.W.0010.071002T1500Z-071003T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...CUT BANK 359 AM MDT TUE OCT 2 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA TODAY THROUGH TONIGHT. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE DURING THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 021750 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 AM MDT TUE OCT 2 2007 MTZ009-010-030330- /O.CON.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...CUT BANK 1150 AM MDT TUE OCT 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE DURING THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 030320 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 920 PM MDT TUE OCT 2 2007 MTZ010-030430- /O.CAN.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 920 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT. $$ MTZ009-030600- /O.CON.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 920 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT THIS EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE DURING THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 030554 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 PM MDT TUE OCT 2 2007 MTZ009-030700- /O.EXP.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1154 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. WINDS WILL CONTINUE TO DECREASE SLIGHTLY AFTER MIDNIGHT TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 2, 3:47 AM MDT, 12 minutes earlier.
Area forecast discussion, Oct 2, 3:47 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MDT TUE OCT 2 2007 .DISCUSSION... TODAY THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF IS OVER EASTERN MONTANA AND A BROAD TROF IS APPROACHING THE WEST COAST. BETWEEN IS A FLAT RIDGE MOVING OVER THE IDAHO PANHANDLE. AN UPPER LEVEL JET NOSES ACROSS THE ROCKIES THIS AFTERNOON...NOT THE BEST SCENARIO FOR HIGH WINDS BUT SEVERAL DISTURBANCES IN THE FLOW SHOULD HELP KICK WINDS UP...ONE MOVING ACROSS THE ROCKIES BY MID-DAY...ANOTHER TUESDAY NIGHT. WITH FAST MOVING FLOW WILL NOT TRY TO TIME ANY FURTHER INTO THE FUTURE. WILL ISSUE HIGH WIND WARNING FOR THE SAME AREA AND TIME OF CURRENT WATCH. THE LOW PRESSURE TROF OVER THE COAST CONTINUES TO BROADEN. THE CHANCE OF RAIN AND MOUNTAIN SNOW REMAINS AND TEMPS WILL CONTINUE BELOW NORMALS. ZELZER THURSDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS ALL SHOW UPPER TROUGH COMING THROUGH THURSDAY NIGHT AND FRIDAY...BUT DIFFER IN THE AMPLITUDE...SPEED AND POSITION OF THE FEATURE. OPERATIONAL 00Z RUN OF GFS SHOWS UPPER TROUGH BECOMING SOMEWHAT CUTOFF...WITH A SFC LOW DEEPENING OVER ERN WYOMING THU NIGHT THROUGH SATURDAY...THEN TRACKING NEWD INTO THE DAKOTAS SUNDAY. 00Z RUN OF ECMWF HAS TRENDED TOWARD THIS SOLUTION AS WELL...WITH TROUGH EVOLVING INTO CLOSED UPPER LOW...BUT PROGRESSING A LITTLE MORE QUICKLY EASTWARD AND FARTHER SOUTH...IMPLYING A SHORTER PERIOD OF PRECIPITATION. AT THIS POINT WILL GO WITH COMPROMISE BETWEEN THE TWO...WHICH MEANS A SLIGHTLY SLOWER END TO PRECIP CHANCES OVER SE SECTIONS OF THE FORECAST AREA...WHERE MAY HAVE RAIN AND SNOW CONTINUING INTO SATURDAY. BASED ON LATEST GUIDANCE...STILL EXPECT SAT NIGHT AND SUNDAY TO BE GENERALLY DRY...AS PRECIPITATION ASSOC WITH SYSTEM SHIFTS TO THE EAST. AS FAR AS PRECIPITATION TYPE...EXPECT SNOW LEVELS TO DROP STEADILY...FROM 5000 TO 6000 FEET...NORTH TO SOUTH... ON FRIDAY...DOWN TO 3500 TO 4500 FEET FRIDAY NIGHT. BY LATE FRIDAY NIGHT...ANY PRECIPITATION FALLING WILL LIKELY BE IN THE FORM OF SNOW EVEN ACROSS THE PLAINS...AS 850 MB TEMPERATURES ARE PROGGED TO DROP NEAR OR BELOW ZERO DEG C...WITH GFS BEING THE COOLER OF THE MODELS. POTENTIAL EXISTS FOR SNOW FOR ALL ELEVATIONS FRI NIGHT...WITH POTENTIAL FOR SEVERAL INCHES OF ACCUMULATION IN THE MOUNTAINS...ESPECIALLY THOSE WITH FAVORABLE UPSLOPE WITH A NORTHEAST BOUNDARY LAYER FLOW FRI AND FRI NIGHT. WILL CONTINUE TO MENTION THE POTENTIAL STORM IN THE HAZARDOUS WEATHER OUTLOOK. REILLY MONDAY AND TUESDAY...LATEST INDICATIONS BY LONG RANGE MODELS BRING IN A TROUGH INTO THE PACIFIC NORTHWEST LATE IN THE WEEK. A SOUTHWEST FLOW ALOFT DURING THIS PERIOD COULD SEE A FEW WAVES OF PACIFIC ENERGY CAUSING ISOLATED SHOWERS ALONG THE MOUNTAINS AND INTO THE PLAINS. TEMPERATURES WILL BE NEAR NORMAL FOR MOST AREAS. WESTERLY WINDS WILL BE GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS AS THE FRONT APPROACHES. SAUCIER && .AVIATION... UPDATED 0507Z. A STRONG WESTERLY FLOW ALOFT WILL BE OVER THE REGION THROUGH THE PERIOD AS AN UPPER LEVEL TROUGH MOVES THROUGH WESTERN MONTANA. EXPECT STRONG WINDS TO RETURN BY LATE TUESDAY MORNING AS THE NEXT WEATHER SYSTEM APPROACHES THE AREA. GENERALLY VFR CONDITIONS CAN BE EXPECTED OVER THE PLAINS. MOUNTAINS AND MOUNTAIN PASSES WILL BE OBSCURED AT TIMES OVER THE ROCKY MOUNTAIN FRONT DUE TO LOW CLOUDS AND PRECIPITATION WITH NEAR IFR CONDITIONS LIKELY. && .PRELIMINARY POINT TEMPS/POPS... GTF 60 41 53 35 / 10 10 10 20 CTB 57 36 49 32 / 20 20 10 10 HLN 59 40 55 34 / 20 40 30 30 BZN 62 40 60 35 / 10 30 40 30 WEY 48 33 46 31 / 20 40 30 30 DLN 54 36 51 33 / 20 30 30 30 HVR 63 39 58 30 / 10 10 10 10 LWT 59 38 55 30 / 0 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR MTZ009-010. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 1, 2:45 PM MDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...COR NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MDT MON OCT 1 2007 MTZ008-011>015-044>047-048>055-021200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 243 PM MDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. A LOW PRESSURE SYSTEM WILL DEVELOP OVER WYOMING THURSDAY...AND MOVE EAST INTO THE DAKOTAS FRIDAY. THIS SYSTEM WILL BRING A PERIOD OF RAIN AND MOUNTAIN SNOW TO PORTIONS OF SOUTHWEST AND CENTRAL MONTANA...THURSDAY AND FRIDAY. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE LOWER ELEVATIONS AS WELL...ESPECIALLY FRIDAY NIGHT BEFORE THE PRECIPITATION MOVES OUT SATURDAY. SNOW AMOUNTS REMAIN UNCERTAIN...BUT THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW IN THE MOUNTAINS AND PASSES. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-021200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- 245 PM MDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA FOR TUESDAY MORNING THROUGH TUESDAY NIGHT. A LOW PRESSURE SYSTEM WILL DEVELOP OVER WYOMING THURSDAY...AND MOVE EAST INTO THE DAKOTAS FRIDAY. THIS SYSTEM WILL BRING A PERIOD OF RAIN AND MOUNTAIN SNOW TO PORTIONS OF SOUTHWEST AND CENTRAL MONTANA...THURSDAY AND FRIDAY. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE LOWER ELEVATIONS AS WELL...ESPECIALLY FRIDAY NIGHT BEFORE THE PRECIPITATION MOVES OUT SATURDAY. SNOW AMOUNTS REMAIN UNCERTAIN...BUT THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW IN THE MOUNTAINS AND PASSES. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.